Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 129, NWS Binghamton, NY

July 21, 2000Broome County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 21, 2000, 3:47 PM EDT for Broome County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 21, 2000, 3:47 PM EDT (19:47 UTC)
Expired
Jul 21, 2000, 4:30 PM EDT
In force
43 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Broome County, NY

The radar

The Binghamton radar (KBGM), 22 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WUUS51 KBGM 211949
SVRBGM
NYC007-212030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
347 PM EDT FRI JUL 21 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BROOME COUNTY IN CENTRAL NEW YORK.

* UNTIL 430 PM EDT.

* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM WITH DAMAGING WINDS...NEAR VESTAL CENTER
  ...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CONKLIN AND KIRKWOOD AROUND 400 PM EDT.
  EAST WINDSOR AND WINDSOR AROUND 415 PM EDT.
  SANFORD AROUND 425 PM EDT.

WIND GUSTS OF 39 MPH WERE REPORTED AT TRI CITIES AIRPORT IN 
ENDICOTT.  THE STORM IS STRENGTHENING AS IT IS MOVING EAST. THIS IS 
A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

LAT...LON 4213 7604 4199 7604 4199 7537 4212 7543

$$

WALDSTREICHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:15 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 21, 2:15 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 PM EDT FRI JUL 21 2000

SHRT WV ROTATES RAPIDLY THRU AND IS WELL NORTH AND EAST OF THE FCST
AREA THIS EVE. SCT SHWRS AND TRWS TRIGGERED THIS AFTN MAY LINGER
INTO THE EVE...ESP AS THE SFC TROF SEEMS TO BE SLOER TO MVE THRU.
WILL KEEP A MENTION OF SHWRS IN THE FCST FOR THE 1ST PD.

MODELS ARE PROGRESSIVE WITH THE STACKED LOW...FILLING THE SFC LOW
AND MVG IT WELL INTO CANADA...AND BRINGING THE H5 HGTS UP MARKEDLY
DURING SAT. STILL...WITH THE UPPER TROF AND THE TAIL END OF A SHRT
WV ROTATING THRU...BELIEVE THE WISE MVE WILL BE TO KEEP LOW CHANCE
POPS...ALONG WITH A TRW IN THE NRN ZONES...FOR SAT. MDL CAPES ARE
MUCH LWR...SO ACTIVITY IS LIKELY TO BE MORE ISLTD THAN THIS AFTN.

SUNDAY LOOKS LIKE A GREAT DAY AS THE SFC HI BUILDS WITH LGT WINDS AND
THE H5 HGTS CONTINUE TO RISE. TEMPS WILL REMAIN BLO NRML...SO SHD
FEEL QUITE COMFORTABLE DESPITE THE SUN. COOL ENUF ALOFT FOR CU
DVLPMT BUT LWRG INV SHD INHIBIT MOST/ALL SHWRS.

WRK ZONES SOON. FINALS BEFORE 3 PM.

.BGM...NONE.

MORFORD

In the hours before

Local storm report, Jul 21, 2:03 PM EDT, 1 hour 44 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
203 PM EDT FRI JUL 21 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1255 PM    AUBURN                    NY   .75 INCH HAIL
07/21/00   CAYUGA                         REPORTED BY MEDIA.

0105 PM    4 W SKANEATELES           NY   .75 INCH HAIL
07/21/00   CAYUGA                         REPORTED BY MEDIA.

NNNN

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.